Alert archive / California / Small Craft Advisories in 2018

Small Craft Advisory 50, NWS Eureka, CA

May 17, 2018

NWS Eureka, CA issued this small craft advisory at May 17, 2018, 2:47 PM PDT. It took effect at May 17, 2018, 3:00 PM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 17, 2018, 2:47 PM PDT (21:47 UTC)
In effect from
May 17, 2018, 3:00 PM PDT
Expired
May 18, 2018, 2:25 AM PDT
In force
11 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

959 
WHUS76 KEKA 172147
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
247 PM PDT Thu May 17 2018

PZZ475-180600-
/O.NEW.KEKA.SC.Y.0050.180517T2200Z-180519T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
247 PM PDT Thu May 17 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect until 3 AM PDT Saturday. 

* WINDS...Sustained northerly winds 15 to 20 knots with gusts to
  25 knots. 

* WAVES/SEAS...6 to 8 feet at 7 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
3 follow-up statements
057 
WHUS76 KEKA 172352
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
452 PM PDT Thu May 17 2018

PZZ455-180800-
/O.EXA.KEKA.SC.Y.0050.000000T0000Z-180519T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
452 PM PDT Thu May 17 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect until 3 AM PDT Saturday. 

* WINDS...Sustained northerly winds 10 to 20 knots with gusts to 
  30 knots. 

* WAVES/SEAS...5 to 7 feet at 6 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ475-180800-
/O.CON.KEKA.SC.Y.0050.000000T0000Z-180519T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
452 PM PDT Thu May 17 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY...

* WINDS...Sustained northerly winds 15 to 25 knots with gusts to
  30 knots. 

* WAVES/SEAS...6 to 8 feet at 6 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
233 
WHUS76 KEKA 180326
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
826 PM PDT Thu May 17 2018

PZZ455-475-181130-
/O.CON.KEKA.SC.Y.0050.000000T0000Z-180519T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
826 PM PDT Thu May 17 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY...

* WINDS...Sustained northerly winds 15 to 20 knots with gusts to 
  30 knots. 

* WAVES/SEAS...5 to 8 feet at 6 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
543 
WHUS76 KEKA 180925
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
225 AM PDT Fri May 18 2018

PZZ455-475-181730-
/O.CAN.KEKA.SC.Y.0050.000000T0000Z-180519T1000Z/
/O.NEW.KEKA.SC.Y.0051.180518T1200Z-180523T0000Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
225 AM PDT Fri May 18 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT TUESDAY...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect until 5 PM PDT Tuesday. 

* WINDS...N 20 to 25 kt through Tue. 

* SEAS...N building to 7 to 9 ft with short periods this weekend
  and early next week.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at May 17, 5:03 AM PDT, 9 hours 44 minutes earlier.

Area forecast discussion, May 17, 5:03 AM PDT, 9 hours 44 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
503 AM PDT Thu May 17 2018

.SYNOPSIS...Chances for showers and isolated thunderstorms remain
in the forecast for interior areas today, primarily across the
Siskiyou Mountains, Trinity Alps, and the Yolla Bolly range.
Elsewhere, cloudy and cooler than normal conditions will continue.

&&

.DISCUSSION...As of 4AM kbhx radar is not depicting any shower
activity across the CWA. An area of upper low pressure will
continue to track eastwards maintaining a slight threat of shower
and isolated thunderstorm activity confined to the tallest
mountains of the Siskiyou, Trinity Alps, and Yolla Bolly ranges
later today. At the coast, a very stubborn marine layer will
continue to influence the area...although there may be a little
better chance for some brief sunshine late this afternoon.
Friday and Saturday...A transient building ridge of high pressure
will likely be enough to severely limit shower activity thus
a brief period of drier and slightly warmer conditions are
expected across the interior. Coastside, expect the gloomy
conditions to continue as the marine layer actually deepens with
only brief periods of sun possible during the late afternoon hours.
Farther inland, afternoon cumulus will likely develop, but more
sun can be expected overall. By Sunday and through early next
week, shower chances across the interior mountains will steadily
increase as another low pressure system approaches, this time
arriving from the northwest as opposed to the southwest.
Uncertainty is very high regarding the timing and coverage of
these showers as there is quite a bit of uncertainty regarding the
track of the low. Overall though, shower chances will be greatest
toward the end of the weekend and early next week, and as usual
this time of year will be concentrated across interior mountain
ranges. Temperatures throughout this time period will remain mild
and pleasant inland, and seasonably cool within the marine layer
near the coast.

&&

.AVIATION...A deep marine layer has been resulting in MVFR ceilings
at the terminals through the night. These conditions will prevail
through the morning hours. Daytime heating and mixing should result
in some improvement this afternoon, through coastal terminals may
not see any improvement. High resolution model guidance indicates
moist boundary layer conditions continuing tonight. As result expect
near persistent conditions, through coastal sites should see IFR
ceilings as northerly increase offshore and the marine inversion
lowers and strengthens.

&&

.MARINE...Northerly winds will develop today and become light to
moderate tonight through Fri. Northerlies will persist through the
weekend with seas eventually building to formidable levels. A small
craft advisory will eventually be necessary, especially for the
southern waters where sustained speeds are forecast to reach 20 to
25 kt. On Mon, winds may increase another 5 to 10 kt with seas
approaching 10 ft.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, May 17, 4:21 AM PDT, 10 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
421 AM PDT Thu May 17 2018

CAZ101>113-181130-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
421 AM PDT Thu May 17 2018

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in California, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.